THIS Over-the-Counter Drug is the #1 Cause of Acute Liver Failure!

806

Acute liver failure is a condition that occurs when the liver has sustained severe damage and has stopped working properly. This condition can happen in a matter of days or weeks and usually affects people who have had no previous history of liver disease.

Acute liver failure often leads to further complications such as increased pressure in the brain or excessive bleeding. The number one cause for this condition is overdose from a drug that you probably have in your home.

Acetaminophen and acute liver failure

Numerous over-the counter drugs including Tylenol, Excedrin, NyQuil and Theraflu contain acetaminophen. This ingredient is found in many cold medicines and painkillers and is responsible for more than 2,600 hospitalizations and 460 deaths every year. Consuming acetaminophen for a long period of time can have detrimental effects on the body even if taken in small doses. The acetaminophen overdose usually happens if you take more than one medicine that contains this ingredient, for example taking painkillers while you are taking cold medicine.

This chemical is especially harmful for the liver.

The Journal of American Medical Association published a study which discovered that taking acetaminophen even if advised by a doctor can lead to liver damage. The study examined 145 volunteers which were divided into three groups. Group one was given an acetaminophen/opioid combination. Group two has given only acetaminophen while group three was given a placebo. The individuals were given no more than the recommended dose of acetaminophen. After two weeks the researchers have studied and compared the results. The first two groups, which were given acetaminophen, had elevated level of a liver enzyme which suggested that this drug caused damage to the organ.

This drug removes glutathione, an important antioxidant, from the body. If glutathione levels in the body decrease rapidly the liver becomes stressed to the point of acute failure. Patients who have acetaminophen poisoning are given a glutathione injection in order to protect the liver.

The scary truth

Many people, not knowing that this medicine is one of the most dangerous on the market, still keep acetaminophen in their home. Every year more than 100,000 people in the United Stated get acetaminophen poisoning. According to researchers, mixing this drug with alcohol is also very dangerous because it increases the risk of kidney damage by more than 120%.

There is a thin line between the safe and potentially lethal dose of acetaminophen. If you take 25% more than the maximum daily dose for a few days it is enough to cause liver damage.

Even though we are quite familiar with the side-effects of over-the-counter and prescription drugs, we still keep them in our homes. Millions of people every day consume drugs that contain acetaminophen, and thousands get acetaminophen poisoning. This is why we must try to find natural and safer approaches to healing.